Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
old curtains
Joined
·
25 Posts
Discussion Starter · #1 ·
I'm off celexa finally. .and I have dropped 10 lbs so far in as month. This is the second time ive been on and off celexa. First time i was on 20 mgs for 2 years..i went from 125lbs to 180 lbs. Went off lost weight 20lbs in 1 month but i was horribly depressed. Went down to 118lbs. Got back on celexa/citalopram 20 mgs..then doctor raised to 40 after a year and a half. Weight went up to 198lbs at the biggest. Now im off again. .been 1 and a half months, and I am 188. What the f ...well at least I'm losing it now.. paired with hypothyroidism not a good mix..but I don't eat bad and when I can find energy. I do well at the gym..walk miles around my town.. still shaking off this cloudy head feeling.. and managing my low energy spurts. Why can't they just make some good medication that doesn't screw with everything else so much.. ooh yah..happy 4th of july..it's hurricaninglikeab****.
 

·
Permanently Tanned
Joined
·
99 Posts
Yep, increased appetite and weight gain are common side effects of SSRIs. I remember taking escitalopram for the first time and I gained nearly 30 lbs. I'm taking it again with Bupropion XL, but I'm watching what and how often I eat. But it isn't easy when your appetite is nagging you to eat.
 

·
old curtains
Joined
·
25 Posts
Discussion Starter · #3 ·
Losing all that weight was awesome.. but I also was throwing up..hard to eat from anxiety. .crying alot..drinking alcohol alot..but I've been through it before..hopefully I lose the weight and not lose mind with it..I know I have a f***** brain chemistry..just looking for another way to cope/strive hopefully. Got all the duckets in on this one..lol. seriously and quitting smoking too. I really dislike having to conform to so many things. It's like my brain needs to be unhealthy rebellious.
 

·
Registered
Joined
·
647 Posts
I think these medications mess with your metabolism. I was on Elavil for one year, and gained 17 pounds in that year. I was not having issues with my weight before, so it's not a coincidence. During that year, I was exercising regularly (4x a week intense cardio, the other 3 days pilates), and being very careful about what I ate. And STILL gained 17 pounds. Talk about being depressed. This isn't the first medication I've been on that has caused weight gain, either. And to make matters worse, the meds have had no positive effect whatsoever, but I sure as hell get all the side effects.

For some people antidepressants may be effective, but for me I consider them to be detrimental to both my mental and physical health. Doctors also need to be more up front about side-effects when prescribing these medications.

OP, I'm very sorry you're going through such a difficult time. Hopefully it helps some to know others are in the same boat. Best of luck to you.
 

·
Here Today & Gone 2morrow
Joined
·
13 Posts
Celexa was terrible for me. I was always throwing up and sick from it but did not notice weightgain. BUt i wasnt on it for more than 6 weeks before i couldnt take the side effects anymore.
 
1 - 5 of 5 Posts
Top